JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 4, Issue 1, Article 15
A Bound on the Deviation Probability for Sums of Non-Negative Random Variables

    Authors: Andreas Maurer,  
    Keywords: Deviation bounds, Bernstein's inequality, Hoeffdings inequality.  
    Date Received: 13/12/02  
    Date Accepted: 08/01/03  
    Subject Codes:


    Editors: Terry M. Mills,  

A simple bound is presented for the probability that the sum of nonnegative independent random variables is exceeded by its expectation by more than a positive number t. If the variables have the same expectation the bound is slightly weaker than the Bennett and Bernstein inequalities, otherwise it can be significantly stronger. The inequality extends to one-sidedly bounded martingale difference sequences.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login